Ask a doctor

Can't Smile After Radiesse Injections to Cheekbones and Nasolabial Folds, is this Common? (photo)

This was done almost 3 weeks ago. I've had other fillers in the past but never Radiesse. The doctor did not inject in the area between my nose and upper lip. Yesterday I went to see another doctor who asked me if I was sure that Botox wasn't used because it's almost as if that area is paralyzed. Can anyone please tell me what the cause of this may be? I know that not much can be done to reverse the damage, but I would feel better if I understood. Also, is this common? Thank you!

Doctor Answers (2)

Altered smile after radiesse

+2

Usually filler injections in the smile lines do not alter the smile but sometimes thicker fillers such as Radiesse can do that as a result of swelling. I would go back to the same doctor who did the injections and see if a small amount of cortisone shot can be injected to calm down the swelling. this will evetually settle down. Radiesse is not a permanent filler

New York Dermatologic Surgeon
5.0 out of 5 stars 7 reviews

Radiesse affecting the smile and how did this happen

+1

We understand what you are going through. We would love to answer more questions for you if our answer does not answer all of your questions or thoughts. Radiesse should not paralyze you muscles of facial expression. This would be extremely rare. But the swelling can alter your smile. One thing to know is that most of this swelling will go down. In fact, only really 30% of the radiesse will stick around for more of the long term. This is because only 30% is the calcium hydroxyapatite and 70% is a carrier substance that will completely go away. Your lips are appearing that way because the lips are getting turned in and this will improve. Steroid injections I would do conservatively because more permanent damage can occur with this. Oral steroids can help as well. But I most of the swelling will go down and your smile will come back more as time goes by.

Bellevue Facial Plastic Surgeon
3.5 out of 5 stars 22 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.

You might also like...